Alert archive / Oregon / High Wind Warnings in 2013

High Wind Warning 5, NWS Medford, OR

November 18, 2013Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 18, 2013, 3:10 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 18, 2013, 1:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2013, 3:10 AM PST (11:10 UTC)
In effect from
Nov 18, 2013, 1:00 PM PST
Expired
Nov 18, 2013, 10:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2013-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2013-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS76 KMFR 181110
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PST MON NOV 18 2013


ORZ021-022-182330-
/O.NEW.KMFR.HW.W.0005.131118T2100Z-131119T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
310 AM PST MON NOV 18 2013

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING. 

* WINDS...SOUTH WINDS 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...STRONGEST WINDS WILL BE MID AFTERNOON TO EARLY
  EVENING.

* LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH.

* IMPACTS...STRONG WINDS WILL COMBINE WITH PERIODS OF HEAVY RAIN
  TO MAKE TRAVEL ESPECIALLY DIFFICULT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG
HIGHWAY 101.

&&

$$
2 follow-up statements
645 
WWUS76 KMFR 182200
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST MON NOV 18 2013

ORZ021-022-190600-
/O.CON.KMFR.HW.W.0005.000000T0000Z-131119T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
200 PM PST MON NOV 18 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
   EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS...SOUTH WINDS 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH.

* IMPACTS...STRONG WINDS WILL COMBINE WITH PERIODS OF HEAVY 
  RAIN TO MAKE TRAVEL ESPECIALLY DIFFICULT. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG
HIGHWAY 101.

&&

$$

STOCKTON
796 
WWUS76 KMFR 190609
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1009 PM PST MON NOV 18 2013


ORZ021-022-190715-
/O.EXP.KMFR.HW.W.0005.000000T0000Z-131119T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
1009 PM PST MON NOV 18 2013

...HIGH WIND WARNING HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 18, 3:04 AM PST, 6 minutes earlier.

Area forecast discussion, Nov 18, 3:04 AM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
304 AM PST MON NOV 18 2013

.DISCUSSION...THE FIRST OF A COUPLE OF LINGERING SYSTEMS CONTINUES
ON TRACK TO MOVE ONSHORE THIS MORNING. TRACKING THE SATELLITE
FEATURES COMPARED TO WHAT THE MODELS ARE SHOWING THE TIMING LOOKS
RIGHT ON. THIS SYSTEM CONTINUES TO LOOK WET WITH SEVERAL FACTORS
COMBINING TO PROVIDE AT LEAST SEVERAL PERIODS OF PROLONGED MODERATE
TO HEAVY RAIN...THE FIRST OF WHICH IS A CLEAR PINEAPPLE EXPRESS
SHOWING ON THE WV IMAGES...WITH A BROAD STRETCH OF HIGH PW
EXTENDING SW PAST HAWAII. THIS MID LEVEL MOISTURE WILL COMBINE
WITH A GOOD SOUTHERLY MOISTURE FEED INTO THE AREA. A STRONG
COMBINATION OF DYNAMICS WILL PROVIDE STRONG LIFT IN THIS MOISTURE
RICH ENVIRONMENT: BROAD UPPER LEVEL DIVERGENCE WITH A KISSING JET
FORMATION OF THE LEFT EXIT REGION OF THE WEST 115KT JET AND THE
RIGHT ENTRANCE REGION OF A SW TO NE 70KT JET EXTENDING TO WESTERN
MONTANA. A PREDOMINANTLY WESTERLY STRONG 700 MB FLOW WILL PROVIDE
GOOD OROGRAPHIC LIFT AS WELL...BRINGING HEAVIER RAIN TO HIGHER
TERRAIN AND TO THE WEST...BUT WITH THE BROAD SYNOPTIC LIFT AM NOT
REDUCING POPS IN THE LESS FAVORABLE AREAS EXCEPT FOR THE ROGUE
VALLEY NEAR MEDFORD. THE GRADIENT IS SHOWING TIGHTER AT THE COAST
THAN PREVIOUS RUNS AND WITH GOOD MIXING IN PERIODS OF HEAVY PRECIP
AND 925 WINDS OF 60 KT BEING PUSHED INTO THE COASTAL RANGE BY SW
850 MB WINDS OF 50 TO 60 KT WILL BE ISSUING A HIGH WIND WARNING AT
THE COAST...FROM GOLD BEACH TO CAPE ARAGO AS THE FRONT NEARS THE
COAST THIS AFTERNOON INTO THE EVENING. THE UPPER LEVEL TROUGH
DEEPENS AND CLOSES BRIEFLY AND SWINGS THIS SYSTEM SLOWLY SOUTH AND
OUT OF THE REGION THURSDAY MORNING.

&&

.AVIATION...SOUTHERLY WINDS WILL INCREASE THIS MORNING INTO THIS
AFTERNOON AS A FAIRLY STRONG COLD FRONT REACHES THE COAST THEN
MOVES SOUTHEAST ACROSS THE AREA. THERE IS THE POTENTIAL FOR LOW
LEVEL WIND SHEAR AT THE COAST INCLUDING KOTH JUST AHEAD OF THE
FRONT BETWEEN AROUND 17Z AND 22Z. BY THE END OF THIS
AFTERNOON...PRECIPITATION WILL SPREAD TO THE CASCADES WITH THE
SNOW LEVEL NEAR 6500 FT MSL. THE MOST INTENSE PRECIPITATION WILL
ARRIVE DURING MONDAY NIGHT. CIGS AND VSBYS WILL BECOME MAINLY MVFR
WITH MOUNTAIN OBSCURATIONS BUT LOCALLY IFR ON THE WEST SIDE EARLY
THIS MORNING. THE DOWNSLOPE SOUTHERLY WINDS ARE EXPECTED TO KEEP
CONDITIONS VFR IN THE ROGUE VALLEY INCLUDING KMFR THROUGH THE
MORNING. MEANTIME...CONDITIONS WILL BE MAINLY VFR ON THE EAST SIDE
WITH LOCAL MVFR DEVELOPING WITH THE PRECIPITATION MONDAY EVENING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS
     EVENING FOR ORZ021-022.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WARNING FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
     FOR PZZ350-356.
     HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
     TUESDAY FOR PZZ350-356.
     GALE WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR
     PZZ370-376.
     HAZARDOUS SEAS WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST
     TUESDAY FOR PZZ370-376.

SBN/SBN/SBN

Nearby

High Wind Warnings in Oregon, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.